Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes burning sensation and abdominal pain with muscle weakness after h-pylori infection?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I was recently within the last 6 months diagnosed with an h-pylori infection, I took two rounds of treatment, the last which was completed on 11-18-13. On 01-28-14 a stool antigen test was done and it showed no h-pylori, no other pathogenic bacteria, no parasites and no occult blood. So, my question to you as a specialist is about my symptoms.....I am feeling a burning at times and some pain in the abdomen area, I also have some muscle weakness, nervousness, low libido and rosacea at the same time that all this stomach problem flares up . I realize that this bacteria h-pylori was very harsh on my gut. About how many months could it take before I need to see a doctor if things do not get better? I am on a dairy free, gluten free diet at the moment and follow it there anything I can take or do to calm down the stomach symptoms?......omeprazole does not work!
Posted Tue, 25 Mar 2014 in GERD
Answered by Dr. Rakesh Karanwal 46 minutes later
Brief Answer: Further treatment for gastric erosions is required Detailed Answer: Hi friend, Thanks for your query. H.pylori infection may have been cured, but its deleterious effects- erosion of the inner lining of the stomach, duodenum and possibly intestine- still remain to be treated. Usually, a 10-14 days' course of anti-H.pylori therapy is prescribed, but may be extended to 3 weeks in indolent cases. Further, long-term H.pylori infection - alters the gut bacterial flora, whereby which, good bacteria get killed while the bad bacteria flourish; - also affects absorption adversely, leading to vitamins and minerals deficiency. Hence, 3-4 months' regular course of the following drugs would be required for complete recovery of the affected intestine:- * a Proton Pump Inhibitor, such as, Rabeprazole or Lansoprazole * A Probiotic, such as, Lactobacilli * Additional supplements of Vitamin B12 (Methylcobalamin) 1500mcg/day and Folic Acid 5mg/day * Digestive enzymes Further, your symptoms suggest that (a) you are passing through chronic mental stress/anxiety with/without depression and, (b) there is a possibility of underlying/concurrent and undiagnosed Irritable Bowel Syndrome (IBS). Incidentally, most of your persisting problems are due to either, ongoing anxiety with/without depression, IBS; or, overdose of Synthroid (leading to hyperthyroid state). Hence, the following measures need urgent execution:- - Modification of the dose of Klonopin and Melatonin is urgently required to effectively control anxiety/depression. Effective anti-anxiety therapy will attenuate IBS symptoms. - Re-assessment of Blood thyroid hormone Profile. If the profile suggests hyperthyroid state, reduction of Synthroid dose is required, so as to maintain TSH levels between 1 and 2. Consult your doctor and apprise him of my opinion. I am certain that he will agree with me, order relevant tests and prescribe suitable treatment as advised, depending on the tests' reports. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: What causes burning sensation and abdominal pain with muscle weakness after h-pylori infection? 4 hours later
Dr. XXXXXXX Karanwal, my last TSH test was 2 months ago and the TSH was .45....this is from a local endocrinologist Dr., he told me everything was fine with the thyroid levels......not discrediting you at all, but I am you think that the TSH of.45 needs adjustment?
Answered by Dr. Rakesh Karanwal 8 hours later
Brief Answer: Your TSH level is within normal range. Detailed Answer: Let me clarify that- based on the information available- I was only discussing the possible causes of some of your problems ( muscle weakness, nervousness, low libido), keeping your medical history in mind. As already mentioned, the possible causes of these symptoms are either, hyperthyroid state or, anxiety. I was NOT AWARE of the latest TSH levels. TSH level of 0.45 is within NORMAL limits, which excludes hyperthyroid state. Incidentally, the guidelines (regarding management of Hashimoto's) vary from country to country. We, in India, titrate the dose of Synthroid, so as to maintain TSH between 1-2. In your case, TSH of 0.45 is perfectly OK. You may therefore continue with 150mcg of Synthroid, as advised by your Endocrinologist. Take care
Above answer was peer-reviewed by
Follow-up: What causes burning sensation and abdominal pain with muscle weakness after h-pylori infection? 40 hours later
Dr. XXXXXXX Karanwal, one more question, you said to take 5mg of Folic Acid as a supplement, the largest dose pill I can find is 800mcg. If I understand correctly 1000mcg equals 1mg. So I would take 6- 800mcg tablets per this correct?? And Should I take it in divided doses, say 2 tablets, 3 times per day? Please reply....thanks!!
Answered by Dr. Rakesh Karanwal 7 hours later
Brief Answer: Take 6 tabs of 800mcg once a day Detailed Answer: To the best of my information, 5mg tablets of Folic Acid are available in your country. However, if they are available locally, you may take 6 tablets of 800mcg each, ONCE A DAY, preferably empty stomach, instead of taking them in divided doses.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor